Been of Venaflaxine for 12 days and now having problems - anyone help please?

I had a breakdown in November and was diagnosed with a generalised anxiety disorder. It was simply the worst time of my life and I dodn't think I would come through it. But I did and I slowly started to feel better. I started the Venaflaxine in November and was treated with 75mgs SR. I started reducing the dose 2 months ago with my GP's assistance and I have found coming of the drug quite hard and have done it really slowly. I stopped completely 12 days ago. The last 48hrs have been awful...feel angry and agitated yesterday and a little shaky. Today I have woken up and oh no. I feel awful. Cold, shivery, diarrhoea, tummy upset and the anxiety is back. I feel like screaming, I feel shaky,agitated and I can feel the adrenaline under my skin (you know when your skin feels prickly - I remember it well) I am so upset - I don't know what to do. Is this normal? Is this withdrawal? Or is this my pre- exisitng problems resurfacing? My immediate reaction is to run and start the tablets again. But I have spent all that time trying to get off them so I can try for a baby again. I have just turned 44 and I know I am almost out of time. I so wanted my little 3 yr old to have a sibling. But then I also know that I need to be well to have a baby. I am not silly and do have my feet on the ground. I honestly thought I was further ahead than this...surely I must be. Because if not, the tablets were hiding 90 percent of my symptoms. What the hell am I going to do? Is there anybody out there who has been through this and could share their experience? I would be very grateful.

Last edited by

8 Replies

  • Hi

    Well you are not silly as you have put it , far from it

    I havnt had experience with these meds , I have over the years had experience with withdrawing of things & this does sound very similar

    I have wondered do meds cover up the symptoms myself & I am not sure of that one , others who have taken these will be able to answer you a lot better later on that I hope

    I no its Bank Holiday Monday & like you say you have done so well with the help of your GP coming of these meds that if it were me , I would get through today & get an appointment in the morning , insist you need one & speak to them how you are feeling , they would be the best to advise you what to do

    Try not to fear & I no it isnt easy , how you are feeling , I am sure after you body is used to something ,it would be very likely to feel some kind of effect once you have stopped altogether & hopefully this will pass

    I can understand you speaking about another child & your fear , have you had counselling before , I would mention that to my GP & even if you have had some counselling , many have had more than one attempt & it is another route , other than meds

    I would say I only have to get through today , which I can & will & then I can see my GP tomorrow

    Keep talking on here you are not alone & that can be a relief




  • I am on 225mg and have tried to come of them. Idid it then went on mirtazipine which made me very sick Im back on them but now want to reduce them because of migraines they do cause headaches.

    You can take a low dose I think If you get pregnant ask your gp good luck

  • Thank you Whywhy and Knowles in taking the time to get back to me.

    It has followed the usual pattern of anxiety and progressively improved as the morning has gone along.

    I know every time I took the doseage down I would have a couple of wobbly mornings and then it would get better. It really scared me as to how intense the feelings were this morning. Perhaps I need to work through a few rough mornings to get there...I guess tomorrow morning is the teller.

    Yes, whywhy I can and will get through today - love your positive thinking on this x and if I feel rubbish again tomorrow I will get to see my gp. I am now so glad I didn't pop a tablet - it is so easy to think that. They really have become my safety zone.

    Knowles...yes, headaches abound with Venaflaxine. I had loads. Nasty headaches too. I wanted to be right off the tablets really regarding having a baby.There are side effects and possible problems with this medication whatever the dosage. I don't think I would forgive myself if something did happen.

    Anyway thank you - I will let you know how I feel tomorrow morning x

  • Thats good news Charlie you are feeling a little better :)

    Think you have answered your own question which after the panic has calmed down & we have a chat we can sometimes see & that is you have had a few wobbly moments as you were reducing , mornings been the worse , so now your system is getting used to none at all , I think this will pass eventually

    For the next few mornings when you wake up if you feel like this , I would try & say this will pass I no what is happening & I no what it is , but it is going to get better

    I hope you enjoy the rest of your day & please let us no how you go on :)


  • Just wanted to say a personal thank you for helping me out a few weeks ago. You responded to my post so quickly and what you said made total sense. Thank you.It means so much to be able to chat with people who understand what you are saying. Once again...thanks x

  • Hi Charlie

    Hope you are feeling a bit better , its nice to see you on here again :)

    Hope you will keep coming on & talking when you need people to chat to who no how you feel

    Sounding a little more positive this evening as well which is nice to see :-)


  • I was on venlafaxine 2 times for about a year or two, each time coming off was so odd, I would feel completely out of it and dizzy and bizarre and my head felt like a snow globe like if i shook it it felt like it was whirling round. I understand the frustration about wanting to be ok and if you felt ok to come off them and your doctor said ok then there is nothing to say that it wont be ok. It took 2-3 weeks for the 'withdrawal' symptoms to wear off completely for me. I would stick with it and see how it goes and you have probably done the worst bit. I used to often think 'what if i'm on these tablets forever and can never have a child' but there are possibly other safer short term tablets possibly that might not be dangerous to pregnancy or other coping methods... hope things are going better for you, im sure it will wear off :-) x

  • Just wanted to say a big thank you to those who responded to me. It really meant a lot. I reached out and you helped me. I am doing ok. Think I am just about there and feel like the old me again. Those tablets really helped me and I wouldn't hesitate in taking hem again and I was in a dark place but they were tough getting off them. I must write down all the symptoms and side effects just in case I ever travel this path again.

    Thank you. I am hoping to pop back here a bit more often and see if I can help in any way. xx

You may also like...